Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 12, 2018, 3:34 PM EDT. It took effect at Mar 13, 2018, 5:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:34 PM EDT (19:34 UTC)
- In effect from
- Mar 13, 2018, 5:00 PM EDT
- Expired
- Mar 15, 2018, 4:00 AM EDT
- In force
- 35 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
875 WHUS71 KCLE 121934 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 334 PM EDT Mon Mar 12 2018 LEZ145-146-130345- /O.NEW.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 334 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 4 PM EDT WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 PM Tuesday to 4 PM EDT Wednesday. * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-130345- /O.NEW.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 334 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 2 AM EDT THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 PM Tuesday to 2 AM EDT Thursday. * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
10 follow-up statements
631 WHUS71 KCLE 130152 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EDT Mon Mar 12 2018 LEZ145-146-131000- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 952 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 4 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-131000- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 952 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 2 AM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
796 WHUS71 KCLE 130819 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 419 AM EDT Tue Mar 13 2018 LEZ142>144-131630- /O.EXA.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 419 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EDT WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 4 PM EDT Wednesday. * WINDS...Northwest 15 to 25 knots. * WAVES...building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-146-131630- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 419 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-131630- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 419 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
149 WHUS71 KCLE 131315 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 915 AM EDT Tue Mar 13 2018 LEZ142>146-132115- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 915 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-132115- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 915 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
465 WHUS71 KCLE 131948 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Tue Mar 13 2018 LEZ142>146-140400- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 348 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-140400- /O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
640 WHUS71 KCLE 140222 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1022 PM EDT Tue Mar 13 2018 LEZ142>146-141030- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180314T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1022 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-141030- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1022 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
843 WHUS71 KCLE 140825 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 425 AM EDT Wed Mar 14 2018 LEZ142>145-141630- /O.EXT.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 425 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots becoming west today and southwest tonight. * WAVES...3 to 6 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-141630- /O.EXT.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 425 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots becoming west late today and southwest tonight. * WAVES...5 to 8 feet today subsiding to 1 to 3 feet by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
734 WHUS71 KCLE 141533 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1133 AM EDT Wed Mar 14 2018 LEZ142>145-142345- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1133 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots becoming west today and southwest tonight. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-142345- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1133 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots becoming west late today and southwest tonight. * WAVES...4 to 7 feet subsiding to 2 to 4 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
244 WHUS71 KCLE 142057 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 457 PM EDT Wed Mar 14 2018 LEZ142>145-150200- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 457 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-150500- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 457 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
567 WHUS71 KCLE 150115 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 915 PM EDT Wed Mar 14 2018 LEZ142>145-150215- /O.CAN.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 915 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds have fallen below criteria and the advisory has been cancelled. $$ LEZ146>149-150800- /O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 915 PM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
107 WHUS71 KCLE 150806 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 AM EDT Thu Mar 15 2018 LEZ146>149-151615- /O.EXP.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ /O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 406 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT Friday. * WINDS...West 15 to 25 knots becoming northwest. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-151615- /O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 406 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT Friday. * WINDS...West 15 to 25 knots becoming northwest. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 2:00 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 12, 2:00 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 200 PM EDT Mon Mar 12 2018 .SYNOPSIS... A weak cold front will cross the area this afternoon and early tonight. Low pressure will close off aloft over the eastern Great Lakes as deep low pressure develops off the east coast on Tuesday. A deep trough aloft will remain over the northeast states until late in the week when surface high pressure will build across the Great Lakes. && .NEAR TERM /THROUGH TUESDAY/... Snow showers seen across SE Michigan and NW Ohio will move southeast this evening, accompanying a weak area of low pressure sliding SE at the surface. The cooler trend from earlier is panning out and lowered highs another 2 degrees or so in NW Ohio where temperatures will hold nearly steady this afternoon. Original NEAR TERM Discussion... High clouds from the southern branch system will shift east early this morning with the precipitation remaining well south and east of the forecast area. Some lake clouds continue to lurk between Cleveland and Ashtabula early this morning as well as near Port Clinton. A series of short waves will dive south across the western/central Great Lakes the next couple of days, the first of which will arrive this morning, with mostly mid and high clouds. The associated surface front will arrive this afternoon with the next short wave and may have enough surface convergence to generate scattered snow showers, especially across northwest and north central Ohio where the models show some decent upward motion developing in the low and mid levels this afternoon. With afternoon temperatures around/above freezing, there will be little risk of any accumulation on roads, at least until after dark, and probably not much accumulation on grassy surfaces. Not sure how much activity will continue tonight as the short waves pass off to the southeast and it is barely cold enough for lake effect. Will continue to mention chance/slight chance of snow showers, mainly across northeast OH and northwest PA but it should not amount too much, perhaps locally an inch. There should be a better chance for snow on Tuesday as the next strong short wave drops across the central Great Lakes. Temperatures on Tuesday will fight to get above freezing. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The short term period will be characterized by northwest flow, below normal temperatures and lake effect/enhanced snow chances as an upper low across the eastern Great Lakes translates eastward into New England and broad cyclonic flow become entrenched across the Great Lakes. Forecast remains fairly similar with respect to pops and snowfall amounts. It looks like the best period for lake effect/enhanced snow is late Tuesday night through Wednesday morning, especially across NW PA, which warrants continued cat pops. A brief lull in snow chances expected Wednesday night as very brief ridging builds across the lake before another trough swings southeast across the lake Thursday morning. Snow chances will be aimed at NW PA Thursday and Thursday night as a stream of upper level energy/a few weak disturbances helps to enhance snowfall chances. Little change to temperatures, as highs in the upper 30s to mid 30s expected Wednesday, and highs in the mid 30s across NW PA to the upper 30s to low 40s elsewhere on Thursday. Lows in the low to mid 20s Tuesday night will warm a bit into Wednesday night, with mid to upper 20s expected outside of NW PA and low 20s across NW PA. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Slow signs of moderation in the long term period, however models have trended slower with warming across the area. An arctic high will drift southeast across the Great Lakes Friday and Friday night. Continued northwest flow expected and below normal temperatures, with highs ranging from the mid 30s across NW PA to the low to mid 40s across northern Ohio, several degrees cooler than previous forecast. Forecast remains dry although some lake effect could linger into Friday, especially across NW PA. The ridge axis will begin to shift east of the area on Saturday, signaling WAA regime into the area. Highs on Saturday are forecast to be in the mid 40s to around 50. Forecast confidence decreases greatly beginning Saturday night, with wide range of model solutions suggesting the potential for low pressure to move into the region Saturday night or Sunday. Will bump pops down to chance range during this period given the model uncertainty. Highs in the upper 40s to mid 50s possible Sunday. Lows Friday night in the low to upper 20s will warm into the low to mid 30s for Saturday night. && .AVIATION /18Z Monday THROUGH Saturday/... Snow and MVFR conditions have moved into NW Ohio as a trough deepens aloft. Elsewhere clouds in the 3-4K range continue to thicken and expand farther east. The steadier snow will remain at TOL/FDY for the next 2-3 hours, becoming more scattered as it shifts southeast this evening. Snow possible at CLE in the 03-06Z time range with another round of snow showers expected in the snowbelt on Tuesday morning. By Tuesday expect mostly MVFR conditions with local IFR. .Outlook...Periods of non-VFR through Wednesday in snow showers, especially northeast OH and northwest PA. Non-VFR may linger into Thursday as ERI. && .MARINE... The lake will remain quiet today and tonight as high pressure over the region drifts off to the east. Winds will increase from the northwest by Tuesday, increasing to 15-25 kts Tuesday night into Wednesday as an upper trough swing through the Great Lakes. Winds will decrease a bit Wednesday night and briefly back west/southwest as a ridge quickly moves east across the area, but will become northwest again by midday Thursday as another trough swings through the southern lakes. Winds will decrease a bit Friday, then become light and variable Friday night into Saturday as high pressure moves over the lakes. Southerly flow will return to the lake Saturday, although winds will be 10 kts or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik NEAR TERM...KEC/Kosarik SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...KEC MARINE...Greenawalt
Hazardous weather outlook, Mar 12, 5:10 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 510 AM EDT Mon Mar 12 2018 LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047- 130915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 510 AM EDT Mon Mar 12 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ001>003-130915- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 510 AM EDT Mon Mar 12 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lake effect snow is expected Tuesday and Wednesday. Light to moderate accumulations can be expected, with the highest amounts in Northwest Pennsylvania. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.